MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11637
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, the hub separated from a flexor raabe guiding sheath.The sheath was advanced into the target position over an unknown wire guide.As the user withdrew the dilator, the hub/valve was found to have separated from the black sheath.The device was removed, along with the wire guide, and another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 10aug2020: the user gained access through the femoral artery and advanced the sheath to the pulmonary artery.The dilator was then removed, but while the user was holding the hemostatic valve they found the black sheath and valve separated.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure, the hub separated from a flexor raabe guiding sheath.The sheath was advanced into the target position over an unknown wire guide.As the user withdrew the dilator, the hub/valve was found to have separated from the black sheath.The device was removed, along with the wire guide, and another device of the same type was used to complete the procedure.Additional information received on 10aug2020: the user gained access through the femoral artery and advanced the sheath to the pulmonary artery.The dilator was then removed, but while the user was holding the hemostatic valve, they found the black sheath and valve separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the complaint device was conducted during the investigation.The complaint device was returned for evaluation with the dilator inserted.The hub was separated.No additional damage was noted.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.A device master record review was performed, including device specifications, drawings, manufacturing instructions, and quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that the device was manufactured to specification.There is no evidence that nonconforming product exists in-house or in the field.The product ifu warns ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿ while inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.¿ based on the information provided and the results of the investigation, cook has concluded that the cause of this complaint can be traced to component failure without a design or manufacturing deficiency.The risk analysis for this failure mode was reviewed and no escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10240234
Report Number1820334-2020-01261
Device Sequence Number3106755
Product Code DYB
UDI-Device Identifier00827002116375
UDI-Public(01)00827002116375(17)220415(10)9668014
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2022
Device Model NumberG11637
Device Catalogue NumberKCFW-8.0-38-70-RB-RAABE
Device Lot Number9668014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer08/10/2020
08/31/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/26/2020
09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight62